Chemo

Gleason 9 , proton , brachytherapy failure. Where do I go from here, more scans, more money, chemo, hormone therapy with chemo? The way I see it I'll never get my life back, so how far should a person be willing to take it. I don't wanna leave my wife with a pile of debt either. I just don't have the answers, at age 41 I'm a bit bitter to say the least. Hope everyone the best of luck in they're journey. God bless.

Comments

  • G53
    G53 Member Posts: 33
    ADT

    With a Gleason 9 and the high PSA values, your cancer has spread. Probably more than any local treatmant could control. Therefore continue with ADT while it works. You could add a Chemo while you can exercise and are fit enough to get it. It should provide a benefit.

    Patients your age often have a young and aggressive cancer. Very unfortunate.

  • VascodaGama
    VascodaGama Member Posts: 3,491 Member
    Frustration

    Livingman,

    I wonder your PSA result of this month. In June (3 month post PB+Braky) it was 74ng/ml.

    What did your doctors tell you this time?

    What is causing you to be so negative?

    In your last post you commented searching for a place to do the 68Ga PSMA PET. Have you done the test?

    We are not doctors here but speak by experience or knowledge we formulated from researches done along the years. Let us know the details, worries and inquires and will provide you with our lay but best opinions to help you.

    You seem frustrated for the treatment results. In fact frustration makes part of all survivors' struggle. I believe that you are just having a bad moment in your life which can and must be overcome. Stress is friendly of the enemy. How about going travel and visit a place you both like. Meditation may be good too to let the spirit float freely. You will survive this moment and become a winner in the end.

    G53 is giving you a choice, it is there and you can reach it at anytime. ADT has wide weaponry of drugs very useful to knock down the bandit but these must be administered when the requirement is verified and under proper protocol. You should get the opinion of a medical oncologist specialist in PCa. In any case you must confirm firstly that recurrence is happening.

    Let's hope for the best. 

    VG

  • Deadmansoon
    Deadmansoon Member Posts: 43

    Frustration

    Livingman,

    I wonder your PSA result of this month. In June (3 month post PB+Braky) it was 74ng/ml.

    What did your doctors tell you this time?

    What is causing you to be so negative?

    In your last post you commented searching for a place to do the 68Ga PSMA PET. Have you done the test?

    We are not doctors here but speak by experience or knowledge we formulated from researches done along the years. Let us know the details, worries and inquires and will provide you with our lay but best opinions to help you.

    You seem frustrated for the treatment results. In fact frustration makes part of all survivors' struggle. I believe that you are just having a bad moment in your life which can and must be overcome. Stress is friendly of the enemy. How about going travel and visit a place you both like. Meditation may be good too to let the spirit float freely. You will survive this moment and become a winner in the end.

    G53 is giving you a choice, it is there and you can reach it at anytime. ADT has wide weaponry of drugs very useful to knock down the bandit but these must be administered when the requirement is verified and under proper protocol. You should get the opinion of a medical oncologist specialist in PCa. In any case you must confirm firstly that recurrence is happening.

    Let's hope for the best. 

    VG

    Thank you for all your

    Thank you for all your insight. Found out today the psa is 132. See him Tuesday to discuss chemo. Your right Iv fell into a clinical depression and I'm trying to hang on the best I can. Thanks for all your help, you are invaluable to people struggling to find answers. God bless

  • Chuckect
    Chuckect Member Posts: 45
    some days iv'e felt so low

    my PSA was 550 in January 2017, it is now 20 and has been down to 7.. So take your chemo and/or ADT, and keep strong.. 

    when i got so low that my eyes were full of tears my primary doc  gave me zoloft..  I don't know if the chemo, or zytiga, or the ADT or the zoloft brought me out of my funk, or if it was my inner strength,, but I find that most days now i just feel ok and look for a better tomorrow.. 

    So, good luck !! Keep + and make good plans, and get 2nd opinions,, don't give up the ship !!

  • Georges Calvez
    Georges Calvez Member Posts: 545 Member
    edited September 2018 #6
    Dead right Chuckect

    Yup, we all walk through the pit with this disease.
    Good days, bad days, we have to take them as  best we can
    It is the Prostate Cancer Survivor's Progress by Jayne Bunion.

  • VascodaGama
    VascodaGama Member Posts: 3,491 Member
    Discuss about ADT as your next treatment

    Livingman,

    You comment meeting the doctor next Tuesday (Sep 11) so I would recommend you include in the talks the possibility in involving ADT before starting chemo as you describe. Chemo may drive you still deeper into depression.

    The high increase of the PSA refers to a cancer very active which typically are made up of cells consuming androgens. Depleting these from the bandit would stop the increase. I wonder about the protocol of the treatment you have done apart from the combo PB+Braky. Are you taking any pills for depression or other symptoms?

    What are the results of your lipids? Is anemia present?

    Please let us know more details. Let us know about your doubts.

    Be the force with you.

    VG

  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,721 Member

    Discuss about ADT as your next treatment

    Livingman,

    You comment meeting the doctor next Tuesday (Sep 11) so I would recommend you include in the talks the possibility in involving ADT before starting chemo as you describe. Chemo may drive you still deeper into depression.

    The high increase of the PSA refers to a cancer very active which typically are made up of cells consuming androgens. Depleting these from the bandit would stop the increase. I wonder about the protocol of the treatment you have done apart from the combo PB+Braky. Are you taking any pills for depression or other symptoms?

    What are the results of your lipids? Is anemia present?

    Please let us know more details. Let us know about your doubts.

    Be the force with you.

    VG

    Sequence

    D.M. Soon,

    The conventional treatment for you with your history and current numbers is hormonal therapy (HT), of which ADT is a form.  Basically, what all the guys above have said.  

    HT has rescued guys with way worse numbers than yours, often for many years or even a decade or more.  There is absolutely no reason for you to dispair at this point, when treatment may have you around another ffew decades.  You menionted being "fair" to your wife.  What would be least fair to her would be to not fight this.

    Chemo is almost always a last hurrah treatment against PCa, although for other cancers it is the only first-line treatment. 

    Most guys begin HT and see how it does before starting chemo. In a best-case scenario, you might not need chemo for a long, long time.  Very generally, chemo begun after HT failure adds maybe a year or so to a man's life. Chemo is HARSH, so delay if possible will enhance quality of life significantly.

    Post-chemo drugs have added about a year in addition (Jevtana, Zytiga, and maybe others, which are described as "post-taxanes").  These statements are generalities, and the experiences of men here vary dramatically.   Living another ten years in generally good shape also opens the hope that other, revolutionaly drugs will come to market.  PCa is a cancer with huge developements in the last 10 years, and there is no reason to think that that will not continue.

    Men with PCAs ten times yours have recovered and had a decade or more of quality life.  I hope you do also. 

    My oncologist, when I started chemo for Lymphoma, wrote me a perscription for a tranqualizer (Ativan), and told my wife to go fill it immediately.  It made thngs a lot more managable for me.  Conventional anti-depressants are very slow to work and may not be equal to your short-term needs.  I do not have an addictive sort of persoality, and had no "habit" issues with it at all.

    max

  • RobLee
    RobLee Member Posts: 269 Member
    Cancer and depression

    Depression can make a terrible disease even worse.  Estimates are a third of cancer patients suffer clinical depression, yet only one in seven seek treatment.  If you are receiving or planning on ADT it will make your emotions even worse.  The antidepressant Effexor (venlafaxine) is very effective plus it is frequently prescribed to help reduce the hot flashes caused by hormone depletion.  So it serves two purposes for the HT patient. Look into it. It really helps.

  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,721 Member
    Chuckect said:

    some days iv'e felt so low

    my PSA was 550 in January 2017, it is now 20 and has been down to 7.. So take your chemo and/or ADT, and keep strong.. 

    when i got so low that my eyes were full of tears my primary doc  gave me zoloft..  I don't know if the chemo, or zytiga, or the ADT or the zoloft brought me out of my funk, or if it was my inner strength,, but I find that most days now i just feel ok and look for a better tomorrow.. 

    So, good luck !! Keep + and make good plans, and get 2nd opinions,, don't give up the ship !!

    Super

    This note from you, Chuckect, is wonderful.  I hope your news continues to be this good.

    max